Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 24, 2011, 7:18 PM CDT for Sherman County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 24, 2011, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Sherman County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:18 PM CDT | HAIL 1 | 7 Ssw Stratford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS54 KAMA 250018
SVRAMA
TXC421-250100-
/O.NEW.KAMA.SV.W.0003.110425T0018Z-110425T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHERMAN COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 800 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WEST CENTRAL SHERMAN COUNTY...OR ABOUT 9 MILES SOUTH
OF STRATFORD...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3647 10167 3631 10163 3611 10162 3606 10216
3629 10216
TIME...MOT...LOC 0018Z 252DEG 26KT 3622 10200
$$
JACKSON1 follow-up statement
913
WWUS54 KAMA 250038
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT SUN APR 24 2011
TXC421-250100-
/O.CON.KAMA.SV.W.0003.000000T0000Z-110425T0100Z/
SHERMAN TX-
738 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL SHERMAN COUNTY...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL SHERMAN COUNTY...OR ABOUT 13 MILES SOUTHEAST OF
STRATFORD...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3608 10205 3631 10209 3647 10167 3631 10163
3611 10162
TIME...MOT...LOC 0037Z 252DEG 26KT 3626 10184
$$
JACKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:00 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 24, 7:00 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT SUN APR 24 2011 .AVIATION... PRECIP CHCS AND CIGS MAIN AVIATION CONCERNS NEXT 12 TO 18 HOURS. IT APPEARS BEST THREAT FOR SHOWERS AND TSTMS WILL BE AT KGUY...WITH LEAST CHC AT KAMA FOR FIRST 12 HOURS OF THIS FCST CYCLE. REFLECTED THIS WITH CB REMARKS AT KGUY AND KDHT FOR NOW. CONFIDENCE IN WHETHER OR NOT MVFR CIGS REDEVELOP TNGT IS LOW AT THIS TIME. HOWEVER...DID INCORPORATE A PERIOD OF MVFR CIGS AT ALL SITES...WITH LONGEST PERIOD AT KGUY AND LEAST AMOUNT OF TIME AT KDHT. COLD FRONT WILL PUSH THRU ALL TAF SITES FROM NW TO SE ON MONDAY WITH INCREASING NW TO N WINDS IN ITS WAKE. ANDRADE && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 24 2011/ DISCUSSION... WILL CONTINUE 20 TO 50 PCT TSTM POPS FOR TNGT...WITH HIGHEST POPS ACROSS NRN AND NERN ZONES. ELY LOW-LEVEL FLOW WILL SUPPLY ADDITIONAL MSTR IN REGION WHERE INCOMING SHORTWAVE TROF COULD CAUSE RELEASE OF INSTBY. AREAL QUALIFIERS HAVE BEEN USED. HAVE KEPT LOW POPS GOING ON MON MRNG ACROSS NERN HALF OF FCST AREA... AND HAVE SPREAD MON AFTN POPS INTO SWRN AND SRN PARTS OF FCST AREA... WHERE MSTR FLUX CONVERGENCE EXPECTED TO BE MAXIMIZED VICINITY SFC AND H8 FRONT. MON NGT EXPECTED TO BE DRY AS SFC RDG BUILDS INTO PNHDLS BEHIND DISSIPATING COLD FRONT. LOW POPS KEPT FOR TUE MRNG ACROSS NERN AND NRN ZONES...WHERE EFFECTS OF SHORTWAVE TROF MAY BE MOST NOTABLE. HAVE SPREAD LOW POPS TUE AFTN INTO SERN AND S-CENTRAL ZONES...AHEAD OF EXPECTED DRYLINE SETUP. TUE EXPECTED TO BE WINDY. STRONG SHORTWAVE TROF AND ASSOCIATED COLD FRONT TUE NGT WARRANT CONTINUATION OF POPS OVER MOST OF FCST AREA. NO POPS IN REMAINDER OF FCST. MAY SEE TEMPS NEAR FREEZING IN NWRN SECTIONS TUE NGT AND WED NGT. FRI AND SAT EXPECTED TO BE BREEZY TO WINDY. 03 COCKRELL FIRE WEATHER... ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDTIONS MAY OCCUR MONDAY OVER THE SOUTHWESTERN TEXAS PANHANDLE. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDTIONS MAY OCCUR TUESDAY OVER THE WESTERN HALF OF THE TEXAS PANHANDLE. BREEZY TO WINDY NORTH WINDS ON WEDNESDAY ARE EXPECTED TO DIMINISH PRIOR TO THE ONSET OF LOWER RELATIVE HUMIDITIES IN THE AFTERNOON. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDTIONS MAY OCCUR FRIDAY AND SATURDAY OVER WESTERN SECTIONS OF THE PANHANDLES. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 24, 3:06 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT SUN APR 24 2011 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 306 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LEVELS WITH HAIL AND GUSTY WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY OVER ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...AND AGAIN TUESDAY AND TUESDAY NIGHT MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. STRONG WINDS AND LOW RELATIVE HUMIDITIES MAY LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY. FREEZING TEMPERATURES WILL BE POSSIBLE WEDNESDAY AND THURSDAY MORNINGS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AND AGAIN SATURDAY ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY...AND FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY AND SATURDAY. SCHNEIDER
In the hours before
Special weather statement, Apr 24, 5:46 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT SUN APR 24 2011 TXZ001-006-242330- DALLAM TX-HARTLEY TX- 546 PM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR HARTLEY AND DALLAM COUNTIES. AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF DALHART... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
Special weather statement, Apr 24, 6:42 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT SUN APR 24 2011 TXZ001-002-006-250030- DALLAM TX-SHERMAN TX-HARTLEY TX- 642 PM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR HARTLEY...SHERMAN AND DALLAM COUNTIES. AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CONLEN... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:43 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 47 min |
| Apr 25, 5:21 PM CDT | Severe Thunderstorm Warning | AMA | Roberts, Wheeler | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.